I want to get Juvederm injections in my lips but am concerned about long term effects on my lips. (Photo)

I want kylie jenner lips but whats the long term effects? Will my lips lose they're natural volume after injections stop? What is the most that can be administered safely for the results I want? What's too much to pay?

Doctor Answers 10

No long term repercussions

There are no long term repercussions from using filler in the lip. Since you already have substantial volume, you won't need much filler. The exact amount can only be determined by the surgeon doing the filling. And although prices can vary, you really want to go to someone with the expertise to deliver good results. This is not an area where it behooves you to "bargain hunt" since it is your face. Best, Dr. Nazarian


Beverly Hills Plastic Surgeon
4.9 out of 5 stars 51 reviews

Juvederm Filler for Lips

There is no evidence to suggest that filler injections, such as Juvederm, could cause laxity or early aging of the lips. The amount that is needed to create a desired look depends on each patient and on the size and natural volume of the lip. Please consult a board certified dermatologist with expertise with lip injections for the best cosmetic results. Best wishes, Dr. Busso.

Mariano Busso, MD
Miami Dermatologic Surgeon
4.3 out of 5 stars 4 reviews

Juvederm Filler for Lips

There is no long term side effects from Juvederm for the lips.  Please consult a board certified dermatologist with expertise with lip injections for the best cosmetic results.  Best, Dr. Green

I want to get Juvederm injections in my lips but am concerned about long term effects on my lips.

Juvederm injections to the lips normally does not cause any adverse long term effects.  The results form the injection should last approximately 9 months and does need to be repeated to maintain the effect.  From your photo, I doubt you will need more than one syringe (1 cc) to achieve the look you are hoping for.  Costs can run in the $600 per syringe range.  Seek out a board certified plastic surgeon with extensive injection experience.  Best wishes, Dr. Lepore.

Vincent D. Lepore, MD
San Jose Plastic Surgeon
4.9 out of 5 stars 50 reviews

I want to get Juvederm injections in my lips but am concerned about long term effects on my lips.

 Hi, we have performed many Lip Augmentations, using dermal fillers including Juvederm and Restylane or with Lip Implants (permanent enhancement) for almost 30 years.  There should be no long term issues with using an appropriate HA dermal filler in the lips.  I would however avoid fat injections, Radiesse, thicker HA's (Voluma, Perlane) that are meant to be injected into fatty layers which the lips have none and permanent fillers (Silicone, Bio Alchamid, Artecol any others).  Hope this helps.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 24 reviews

Long Term Effects Of Lip Fillers

Hi Paula. It looks like you already have very good volume and shape to your lips. You probably will not need much filler to improve on it. I usually don't give more than 1 syringe during the first session. It's very easy to just add more down the line. In experienced hands, the process is simple and safe. Your lips will not lose volume after the injections stop. However, as you age you can expect to lose volume in your lips as a natural part of the aging process. Which filler would be most appropriate for you should be determined during an in-person consultation and evaluation. Make sure you find an experienced injector. Hope this helps answer your question!

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

I want to get Juvederm injections in my lips but am concerned about long term effects on my lips.

Thank you for your excellent questions and photograph.  Fillers into the lips can be placed to enhance your already full upper and lower lip volume without long-term effects to  your natural volume.  Lip enhancement is experience and technique driven, so it is important for you to have a frank discussion of your desired results with a board certified plastic surgeon and not focus on the amount of filler that can be administered.  Costs will vary across the country, as well as the the type of Juvederm used, but you can anticipate a range from 400-600 for a 1cc syringe. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Lip fillers

Photo shows more than adequate lips , unless that plumper really works , there r no after affects of temporary products except u might miss the affect u achieved 
By the way according to latest celebrity report Kylie Jenner doesn't want her famous lips any more , so you'll need another role model !

Jerrold Gendler, MD, FRCS
New York Facial Plastic Surgeon
5.0 out of 5 stars 1 review

No not really

Your lips should not lose their natural volume, but when the filler is absorbed in 6-12 months it may feel like that because you were used to the increased volume.  Technically, if you put A LOT of filler in your lips, you could stretch them out enough that when the filler was gone the lips might look deflated because the skin was over stretched.  This would be very rare.  Typically 1-2 syringes would be enough depending on how much augmentation you want.  Your lips actually look like they have good volume, so I am not sure you would want very much more.  

good luck

Long Term Effects of Juvederm on the Lips

In general injecting your lips with Juvederm does not make you lose you own natural volume. Every individual is different and may require diff amounts of product. Most people will have no more than 1 - 2 syringes of Juvederm as a starting point. My recommendation is to start slowly and add more later if you so desire, and as always please consult with an experienced injector. Hope this helps.

Shelena Lalji, MD
Sugar Land OB/GYN
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.